Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 154, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 27, 2017, 7:19 PM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 7:19 PM CDT (00:19 UTC)
- Expired
- May 27, 2017, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Knoxville radar (KMRX), 135 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 27, 5:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2109 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.3
The text
As transmitted.
236
WUUS54 KOHX 280019
SVROHX
TNC049-133-137-280045-
/O.NEW.KOHX.SV.W.0154.170528T0019Z-170528T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
719 PM CDT SAT MAY 27 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Overton County in Middle Tennessee...
Southwestern Pickett County in Middle Tennessee...
Northwestern Fentress County in Middle Tennessee...
* Until 745 PM CDT
* At 719 PM CDT, a severe thunderstorm was located 9 miles east of
Livingston, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jamestown, Allardt, Crawford and Grimsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3631 8480 3630 8479 3629 8481 3630 8482
3629 8484 3629 8487 3628 8488 3627 8488
3626 8524 3644 8527 3654 8482 3632 8479
TIME...MOT...LOC 0019Z 261DEG 24KT 3637 8517
HAIL...1.25IN
WIND...60MPH
$$
Rose2 follow-up statements
789
WWUS54 KOHX 280032
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
732 PM CDT SAT MAY 27 2017
TNC133-137-280042-
/O.CAN.KOHX.SV.W.0154.000000T0000Z-170528T0045Z/
Overton TN-Pickett TN-
732 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OVERTON AND
SOUTHWESTERN PICKETT COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
Middle Tennessee.
LAT...LON 3631 8480 3630 8479 3629 8481 3630 8482
3629 8484 3629 8487 3628 8488 3627 8488
3626 8510 3644 8510 3648 8481 3633 8479
TIME...MOT...LOC 0032Z 270DEG 29KT 3636 8502
$$
TNC049-280045-
/O.CON.KOHX.SV.W.0154.000000T0000Z-170528T0045Z/
Fentress TN-
732 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN FENTRESS COUNTY...
At 732 PM CDT, a severe thunderstorm was located near Jamestown,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jamestown, Allardt and Grimsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3631 8480 3630 8479 3629 8481 3630 8482
3629 8484 3629 8487 3628 8488 3627 8488
3626 8510 3644 8510 3648 8481 3633 8479
TIME...MOT...LOC 0032Z 270DEG 29KT 3636 8502
HAIL...1.25IN
WIND...60MPH
$$
Rose774
WWUS54 KOHX 280043
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
743 PM CDT SAT MAY 27 2017
TNC049-280053-
/O.EXP.KOHX.SV.W.0154.000000T0000Z-170528T0045Z/
Fentress TN-
743 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FENTRESS COUNTY
WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until midnight CDT for
Middle Tennessee.
LAT...LON 3631 8480 3630 8479 3629 8481 3630 8482
3629 8484 3629 8487 3628 8488 3627 8488
3626 8510 3644 8510 3648 8481 3633 8479
TIME...MOT...LOC 0043Z 261DEG 24KT 3637 8494
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:47 PM CDT, 32 minutes earlier.
Area forecast discussion, May 27, 6:47 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Nashville TN 647 PM CDT Sat May 27 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Surface high is centered just off the Florida Gulf Coast this hour as a warm front becomes established along the Ohio Valley. This leaves Middle Tennessee in a warm, moist & unstable environment that is primed for thunderstorms today & tomorrow. Earlier activity has completely dissipated, but a second round of storms is now developing north of the TN/KY line, with weaker cells popping up across Middle Tennessee. Skies have partially cleared after the earlier storms, so this is allowing temperatures to warm considerably and should help destabilization. The morning sounding from OHX shows a strong capping inversion situated around 750 mb, with steep mid-level lapse rates and surface-based lifted index of -3. MUCAPE was just shy of 2,000 J/kg. GFS forecast soundings do show some erosion of the cap by 18Z tomorrow with the mid-level lapse rates contributing to higher CAPE's and impressive LI values. Forecast SRH's indicate very weak shear, so straight-line winds and large hail appear to be the primary threats with the anticipated severe weather tonight and tomorrow. It appears as though isolated/scattered storms will persist throughout the day and early evening until more organized convection enters the mid state maybe 02Z or later. There is some discrepancy between the NAM and GFS regarding timing of later (tomorrow) storms, so on Sunday we'll just stick with likely POP's most areas to go along with SPC's slight risk for day 2. We likely won't see fropa here in Middle Tennessee until after 12Z Monday, so we won't see POP's drop off until then. Look for slightly cooler temperatures (near normal or slightly above) to start off next week and lasting at least until next weekend. A wet pattern will slip back in rather quickly, with isolated or scattered POP's most areas from Tuesday through the end of the forecast period. && .AVIATION... 00Z TAF DISCUSSION. Lots of action at TAF sites this evening. Small TSRA cluster hit CSV earlier but is moving east/away. Meanwhile, larger and stronger cluster hit CKV within past hour (23Z) and is moving quickly southeast toward BNA with arrival there around 0030Z. Otherwise, expect scattered to numerous TSRA across the region this evening with occasional low vsbys/cigs and wind gusts to 40kts or more. Very low confidence in forecast timing of additional rounds of TSRA after 05Z but still expect some showers and storms off and on very late tonight into Sunday morning. Redevelopment of storms possible again Sunday afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........49
Hazardous weather outlook, May 27, 3:54 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 354 PM CDT Sat May 27 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-281015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 354 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight There is a slight to moderate risk of severe storms across Middle Tennessee tonight. Damaging winds, large hail, and localized flooding are the main threats, but a couple of tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight risk of severe storms across Middle Tennessee again Sunday and Sunday night. Damaging winds, large hail, and localized flooding will be possible once again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and again on Sunday. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down Rose
In the hours before
Local storm report, May 27, 6:29 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
629 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 8 W DOVER 36.47N 87.99W
05/27/2017 STEWART TN EMERGENCY MNGR
TREE DOWN AT HIGHWAY 79 AND HIGHWAY 232.
&&
EVENT NUMBER OHX1700592
JACKSONLocal storm report, May 27, 6:31 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 3 NNE DOVER 36.52N 87.83W
05/27/2017 STEWART TN EMERGENCY MNGR
TREE DOWN ON BUMPUS MILLS ROAD. TIME ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER OHX1700593
JACKSONLocal storm report, May 27, 6:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 3 W CELINA 36.55N 85.56W
05/27/2017 E1.00 INCH CLAY TN EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL
&&
EVENT NUMBER OHX1700594
JACKSONLocal storm report, May 27, 6:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/27/2017 ROBERTSON TN LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
&&
EVENT NUMBER OHX1700595
JACKSONLocal storm report, May 27, 6:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/27/2017 MONTGOMERY TN LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION
EVENT NUMBER OHX1700595
JACKSONLocal storm report, May 27, 6:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/27/2017 ROBERTSON TN LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
&&
EVENT NUMBER OHX1700596
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more | 30 min |
| May 27, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Smith, Sumner and 2 more | 27 min |
| May 27, 7:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 2 more | 25 min |
| May 27, 7:22 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 23 min |
| May 27, 7:24 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 36 min |
| May 27, 7:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 34 min |
| May 27, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more | 32 min |
| May 27, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Putnam, Rutherford, Smith and 2 more | 28 min |
| May 27, 7:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Williamson | 26 min |
| May 27, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 36 min |
| May 27, 8:06 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Pickett and 1 more | 54 min |
| May 27, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, DeKalb, Putnam, Van Buren, Warren and 1 more | 66 min |
| May 27, 8:16 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury, Perry, Williamson | 44 min |
| May 27, 8:21 PM CDT | Tornado Warning | OHX | Cumberland | 13 min |
| May 27, 8:25 PM CDT | Tornado Warning | OHX | Cumberland, Putnam | 35 min |
| May 27, 8:26 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 19 min |
| May 27, 8:27 PM CDT | Tornado Warning | OHX | Van Buren, White | 21 min |
| May 27, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lewis, Marshall, Maury | 32 min |
| May 27, 8:45 PM CDT | Tornado Warning | OHX | Cumberland | 30 min |
| May 27, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 34 min |
| May 27, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 18 min |
| May 27, 9:01 PM CDT | Special Weather Statement | OHX | Lewis, Wayne | 29 min |
| May 27, 9:11 PM CDT | Special Weather Statement | OHX | Grundy | 64 min |
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 31 min |
| May 27, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 17 min |
| May 27, 9:22 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 53 min |
| May 27, 10:36 PM CDT | Special Weather Statement | OHX | Wayne | 39 min |
| May 27, 11:59 PM CDT | Special Weather Statement | OHX | Wayne | 46 min |
| May 28, 12:36 AM CDT | Special Weather Statement | OHX | Lawrence | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.